Alert archive / California / Gale Watches in 2021
Gale Watch 35, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Sep 17, 2021, 2:16 PM PDT. It took effect at Sep 19, 2021, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2021, 2:16 PM PDT (21:16 UTC)
- In effect from
- Sep 19, 2021, 3:00 PM PDT
- Expired
- Sep 18, 2021, 2:07 PM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
288 WHUS76 KLOX 172116 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 216 PM PDT Fri Sep 17 2021 PZZ670-673-676-180530- /O.NEW.KLOX.SC.Y.0122.210919T0100Z-210919T2200Z/ /O.NEW.KLOX.GL.A.0035.210919T2200Z-210920T0600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 216 PM PDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 3 PM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 6 PM Saturday to 3 PM PDT Sunday. For the Gale Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
4 follow-up statements
525 WHUS76 KLOX 180327 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 827 PM PDT Fri Sep 17 2021 PZZ670-673-676-181130- /O.CON.KLOX.SC.Y.0122.210919T0100Z-210919T2200Z/ /O.CON.KLOX.GL.A.0035.210919T2200Z-210920T0600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 827 PM PDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 3 PM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 6 PM Saturday to 3 PM PDT Sunday. For the Gale Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
985 WHUS76 KLOX 180902 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 202 AM PDT Sat Sep 18 2021 PZZ670-673-676-182200- /O.CON.KLOX.SC.Y.0122.210919T0100Z-210919T2200Z/ /O.CON.KLOX.GL.A.0035.210919T2200Z-210920T0600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 202 AM PDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 6 PM Saturday to 3 PM PDT Sunday. For the Gale Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
344 WHUS76 KLOX 181613 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 913 AM PDT Sat Sep 18 2021 PZZ670-673-676-190015- /O.CON.KLOX.SC.Y.0122.210919T0100Z-210919T2200Z/ /O.CON.KLOX.GL.A.0035.210919T2200Z-210920T0600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 913 AM PDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 30 with gusts to 35 kt and combined seas 6 to 9 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 6 PM this evening to 3 PM PDT Sunday. For the Gale Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
138 WHUS76 KLOX 182107 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 207 PM PDT Sat Sep 18 2021 PZZ670-673-676-190515- /O.CON.KLOX.SC.Y.0122.210919T0100Z-210919T2200Z/ /O.UPG.KLOX.GL.A.0035.210919T2200Z-210920T0600Z/ /O.NEW.KLOX.GL.W.0042.210919T2200Z-210920T0600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 207 PM PDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM TO 11 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 6 to 9 feet expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Gale Warning, from 3 PM to 11 PM PDT Sunday. For the Small Craft Advisory, from 6 PM this evening to 3 PM PDT Sunday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Sep 17, 2:06 PM PDT, 10 minutes earlier.
Area forecast discussion, Sep 17, 2:06 PM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Fri Sep 17 2021
.SYNOPSIS...17/205 PM.
Below normal temperatures will continue through the weekend with
low clouds and fog over most coastal and valley areas. Gusty Santa
Barbara County Sundowner winds are likely Sunday evening. Locally
breezy offshore winds are expected Monday and Tuesday focused
over the mountains and valleys of Los Angeles and Ventura
Counties. Warmer conditions with less marine layer likely for the
first half of next week.
&&
.SHORT TERM (TDY-MON)...17/159 PM.
Low clouds cleared back to or off the coast by early this
afternoon, with just some patchy low clouds lingering mainly along
the Central Coast. Little change can be expected for the rest of
the afternoon, with mostly sunny skies prevailing most areas
thru late today.
Decent onshore gradients to the N and E are fcst this afternoon
(NAM fcst +8.3 mb LAX-DAG and +5.9 mb LAX- BFL). This will bring
breezy to locally gusty S-W winds to the area this afternoon into
early evening, strongest in the foothills, mtns and deserts.
Temps will continue to be quite a bit below normal across most of
the region this afternoon, altho the Antelope vly and far
interior vlys and mtns should be near to a few degrees above
normal. Highs will range from the upper 60s to mid 70s for the
coast to the upper 70s to mid 80s for most vlys. However, the far
inland vlys, lower mtns and deserts should reach the upper 80s to
low 90s.
A fairly weak 580 dam upper level low at H5 will be just off the
swrn CA coast thru this afternoon, with a broad southerly flow
aloft. The upper level low will weaken into an upper level trof
while moving inland over the region tonight. Flat upper level
ridging with a broad WNW flow aloft should then move into srn CA
for Sat thru Sun. H5 heights over the fcst area are expected to
increase to near 585 dam Sat and to near 588 dam on Sun. Upper
level ridging will build further just off the coast Sun night and
Mon, with H5 heights increasing to about 590-591 dam Mon
afternoon.
The marine layer pattern will persist tonight thru Sun, altho the
extent of the low clouds may shrink some each night into Sun as
onshore gradients decrease and offshore trends increase both to
the N and E. Any low clouds should clear to or off the coast by
late morning each day, with the best chance of some low clouds
lingering at the beaches into the afternoon being along the
Central Coast. Offshore flow to the N is expected to increase Sun
night, and any low clouds that push into the Central Coast in the
evening will be pushed off the coast later at night into Mon. S
of Pt Conception, low clouds are expected to develop along the
L.A./VTU Coastal areas Sun evening and persist into Mon morning.
Offshore gradients to the N and E are expected by early Mon
morning (NAM fcst LAX-DAG -1.6 mb and LAX- BFL -3.2 mb) which will
help the low level flow to spread into L.A./VTU Counties Mon
morning. Any low clouds over the coastal areas early will likely
be pushed off the coast by mid to late morning. Otherwise, mostly
clear skies will continue across the region thru Mon.
Breezy onshore flow will continue on Sat, but will increase from
the NW Sun afternoon as a dry cold front moves into the area. It
looks like by late Sun into Sun evening, gusty NW mainly sub-
Advisory level winds should affect the Central Coast, western
Santa Ynez Mtns and adjacent coastal areas, and across the
L.A./VTU County mtns mainly along the I-5 Corridor, as well as
into the Antelope Vly. Gusty NW-N winds possibly to Advisory
levels should affect the SBA County S coast and mtns Sun evening,
especially west of San Marcos Pass. Winds will shift to the NE
Mon morning, with possible Advisory-level gusts for the VTU County
mtns and vlys, and the Santa Clarita Vly and L.A. County Mtns.
Winds should diminish early Mon afternoon.
Temps are forecast to be significantly below normal for most
areas Sat and Sun. Offshore flow should allow temps to warm 4-8
deg over inland SLO County on Sun but temps will still be below
normal. Most vlys and lower mtns should reach the 70s and 80s each
day over the weekend. Increasing offshore flow and warming
boundary layer temps on Mon will allow for 6-10 deg of warming.
Temps should turn several degrees above normal for many inland
areas. Highs in the warmest vlys and lwr mtns on Mon should reach
the mid 80s to mid 90s.
.LONG TERM (TUE-FRI)...17/201 PM.
Upper level ridging with H5 heights in the 592-593 dam range
should prevail over swrn CA Tue and Wed. The deterministic EC and
GFS differ greatly Thu and Fri with the EC developing a fairly
strong upper level low in nrn CA Thu, then dropping this low into
swrn CA Thu night before pushing it just off the coast Fri. The
GFS forecasts upper level ridging to build into central and nrn
CA during the period, with a broad N-NE flow aloft over the fcst
area. The EC and GFS mean ensembles are in better agreement with
the upper level ridging along and off the central and nrn CA coast
Thu and Fri.
Weak to light offshore gradients will be possible mid week. It
looks like temps will remain rather warm during the extended
period, with Wed expected to be the warmest day overall. Highs
will be quite a bit above normal away from the coast thru the
extended period. with plenty of 90s in the vlys, lower mtns and
deserts. On Wed, the western San Fernando Vly is expected to reach
up to 101 degrees.
&&
.AVIATION...17/1736Z.
At 16Z over KLAX, the marine layer was 2400 feet deep. The top of
the inversion was 3300 feet and 20 degrees Celsius.
Low confidence on CIG evolution at KOXR KSBA KSMX 18-21Z with a
chance of MVFR CIGS lingering or not clearing at all. Otherwise,
moderate confidence in similar timing and similar to slightly
lower flight categories for the next 24 hours as the previous 24
hours. IFR/MVFR cats will be common tonight into Saturday.
KLAX...VFR conditions likely through at least 01Z. MVFR CIGS will
reform this evening, with a 30% chance of starting as early at 01Z
increasing to 100% chance by 06Z. 03Z is the best estimate. CIGS
likely will stay in the OVC012-020 range. Clearing by 17-19Z
Saturday. No significant easterly wind component is expected.
KBUR...VFR conditions likely 19-06Z. 80 percent chance of CIGS
returning tonight. If they do, OVC008-012 likely to reform between
07-12Z, with 10Z as the best estimate.
&&
.MARINE...17/1247 PM.
High confidence that winds and seas over the coastal waters will
stay under Small Craft Advisory (SCA) through Saturday morning.
Northwest winds will likely begin increasing from the Central
Coast to San Nicolas Island late Saturday afternoon, with SCA
winds likely by Saturday night. Winds will increase further Sunday
afternoon and night, with a 60 percent chance of Gale Force
winds. A Gale Watch will be issued as a result. These winds will
generate steep short period seas over all coastal waters. There is
a 10 percent chance of Santa Ana winds affecting the coastal
waters south of Ventura on Monday, but if they do they will NOT
affect Catalina and will stay under 20 KT. Dense fog and low
visibilities are possible Monday through Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 6 PM Saturday to 3 PM PDT
Sunday for zones 670-673-676. (See LAXMWWLOX).
Gale Watch in effect from Sunday afternoon through Sunday
evening for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Advisory-level winds will be possible for southern Santa Barbara
County Sun evening. Gale Force winds and steep seas are possible
Sunday Night into Monday for parts of the coastal waters. Dense
fog is possible over parts of the coastal waters Monday and
Tuesday. Elevated fire weather conditions are expected for Monday
and Tuesday with dry air and gusty offshore flow.
&&
PUBLIC...Sirard
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...RK/Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:16 PM PDT | Small Craft Advisory | LOX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.